Potential Analysis

, Volume 40, Issue 2, pp 163–193

Curvature Dimension Inequalities and Subelliptic Heat Kernel Gradient Bounds on Contact Manifolds

Article

Abstract

We study curvature dimension inequalities for the sub-Laplacian on contact Riemannian manifolds. This new curvature dimension condition is then used to obtain:
  • Geometric conditions ensuring the compactness of the underlying manifold (Bonnet–Myers type results);

  • Volume estimates of metric balls;

  • Gradient bounds and stochastic completeness for the heat semigroup generated by the sub-Laplacian;

  • Spectral gap estimates.

Keywords

Curvature dimension inequality Γ2 calculus Contact manifold Bochner’s formula Gradient bounds for the heat semigroup 

Mathematics Subject Classifications (2010)

53C17 53C25 58J35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agrachev, A., Lee, P.: Generalized Ricci curvature bounds on three dimensional contact sub-Riemannian manifold. arXiv:0903.2550 (2009). Accessed 5 Jun 2011
  2. 2.
    Baudoin, F., Garofalo, N.: Curvature-dimension inequalities and Ricci lower bounds for sub-Riemannian manifolds with transverse symmetries. arXiv:1101.3590v4. Accessed 9 Apr 2012
  3. 3.
    Bakry, D.: L’hypercontractivité et son utilisation en théorie des semigroupes. In: Ecole d’Eté de Probabilites de St-Flour, Lecture Notes in Math (1994)Google Scholar
  4. 4.
    Bakry, D., Émery, M.: Diffusions hypercontractives. Sémin. de probabilités XIX, Univ. Strasbourg, Springer (1983)Google Scholar
  5. 5.
    Barletta, E.: The Lichnerowicz theorem on CR manifolds. Tsukuba J. Math. 31(1), 77–97 (2007)MATHMathSciNetGoogle Scholar
  6. 6.
    Barletta, E., Dragomir, S.: Differential equations on contact Riemannian manifolds. Ann. Scuola Norm. Sup. XXX, 63–95 (2001)MathSciNetGoogle Scholar
  7. 7.
    Baudoin, F., Bonnefont, M.: Log-Sobolev inequalities for subelliptic operators satisfying a generalized curvature dimension inequality. J. Funct. Anal. 262(6), 2646–2676 (2012)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Baudoin, F., Bonnefont, M., Garofalo, N.: A sub-Riemannian curvature-dimension inequality, volume doubling property and the Poincaré inequality. arXiv:1007.1600 (2011). Accessed 3 Mar 2011
  9. 9.
    Baudoin, F., Kim, B.: Sobolev, Poincaré and isoperimetric inequalities for subelliptic diffusion operators satisfying a generalized curvature dimension inequality. Rev. Mat. Iberoam. arXiv:1203.3789 (2013, to appear). Accessed 16 Mar 2012
  10. 10.
    Baudoin, F., Wang, J.: The Subelliptic Heat Kernel on the CR sphere. Math. Zeit. (2012). doi:10.1007/s00209-012-1127-4 Google Scholar
  11. 11.
    Blair, D.: Riemannian geometry of contact and symplectic manifolds. In: Progress in Mathematics, vol. 203. Birkhauser, Boston, MA, xii+260. ISBN: 0-8176-4261-7 (2002)Google Scholar
  12. 12.
    Cao, H.D., Yau, S.T.: Gradient estimates, Harnack inequalities and estimates for heat kernels of the sum of squares of vector fields. Math. Z. 211, 485–504 (1992)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Chang, S.C., Chiu, H.L.: On the CR analogue of Obata’s theorem in a pseudohermitian 3-manifold. Math. Ann. 345(1), 33–51 (2009)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Chiu, H.L.: The sharp lower bound for the first positive eigenvalue of the sublaplacian on a pseudohermitian 3-manifold. Ann. Glob. Anal. Geom. 30(1), 81–96 (2006)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Fefferman, C., Phong, D.H.: Subelliptic eigenvalue problems. In: Conference on Harmonic Analysis in Honor of Antoni Zygmund, Vols. I and II (Chicago, Ill., 1981), pp. 590–606. Wadsworth Math. Ser., Wadsworth, Belmont, CA (1983)Google Scholar
  16. 16.
    Greenleaf, A.: The first eigenvalue of a sub-Laplacian on a pseudo-Hermitian manifold. Commun. Partial Differ. Equ. 10(2), 191–217 (1985)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Hladky, R.: Connections and Curvature in sub-Riemannian geometry. Houston J. Math. arXiv:0912.3535 (2013, to appear). Accessed 12 Apr 2011
  18. 18.
    Ivanov, S., Vassilev, D.: An Obata type result for the first eigenvalue of the sub-Laplacian on a CR manifold with a divergence-free torsion. J. Geom. 103(3), 475–504 (2012)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Jerison, D.: The Poincaré inequality for vector fields satisfying Hörmander’s condition. Duke Math. J. 53(2), 503–523 (1986)CrossRefMATHMathSciNetGoogle Scholar
  20. 20.
    Jerison, D., Sánchez-Calle, A.: Estimates for the heat kernel for a sum of squares of vector fields. Indiana Univ. Math. J. 35(4), 835–854 (1986)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    Kusuoka, S.: Malliavin calculus revisited. J. Math. Sci. Univ. Tokyo 10, 261–277 (2003)MATHMathSciNetGoogle Scholar
  22. 22.
    Li, P.: Uniqueness of L 1 solutions for the Laplace equation and the heat equation on Riemannian manifolds, J. Differ. Geom. 20(2), 447–457 (1984)MATHGoogle Scholar
  23. 23.
    Li, S.Y., Luk, H.S.: The sharp lower bound for the first positive eigenvalue of a sub-Laplacian on a pseudo-Hermitian manifold. Proc. Am. Math. Soc. 132(3), 789–798 (2004)CrossRefMATHMathSciNetGoogle Scholar
  24. 24.
    Li, C., Zelenko, I.: Jacobi equations and comparison theorems for corank 1 sub-Riemannian structures with symmetries. J. Geom. Phys. 61, 781–807 (2011)CrossRefMATHMathSciNetGoogle Scholar
  25. 25.
    Rumin, M.: Formes différentielles sur les variétés de contact (French). (Differential forms on contact manifolds.) J. Differ. Geom. 39(2), 281–330 (1994)Google Scholar
  26. 26.
    Saloff-Coste, L.: A note on Poincaré, Sobolev and Harnack inequalities. Int. Math. Res. Not. 2(2), 27–38 (1992)CrossRefMathSciNetGoogle Scholar
  27. 27.
    Sánchez-Calle, A.: Fundamental solutions and geometry of the sum of squares of vector fields. Invent. Math. 78(1), 143–160 (1984)CrossRefMATHMathSciNetGoogle Scholar
  28. 28.
    Strichartz, R.: Analysis of the Laplacian on the complete Riemannian manifold. J. Funct. Anal. 52(1), 48–79, (1983)CrossRefMATHMathSciNetGoogle Scholar
  29. 29.
    Strichartz, R.: Sub-Riemannian geometry. J. Differ. Geom. 24, 221–263 (1986)MATHMathSciNetGoogle Scholar
  30. 30.
    Strichartz, R.: Correction to: sub-Riemannian geometry (J. Differ. Geom. 24, 221–263 (1986)). J. Differ. Geom. 30(2), 595–596 (1989)Google Scholar
  31. 31.
    Sturm, K.T.: Analysis on local Dirichlet spaces. I. Recurrence, conservativeness and Lp-Liouville properties. J. Reine Angew. Math. 456, 173–196 (1994)MATHMathSciNetGoogle Scholar
  32. 32.
    Tanno, S.: Variation problems on contact Riemannian manifolds. Trans. Am. Math. Soc. 314(1), 349–379 (1989)CrossRefMATHMathSciNetGoogle Scholar
  33. 33.
    Wang, F.Y.: Generalized curvature condition for subelliptic diffusion processes (2011). arXiv:1202.0778. Accessed 12 Mar 2012
  34. 34.
    Wang, J.: The subelliptic heat kernel on the CR hyperbolic spaces. (2012, submitted). arXiv:1204.3642. Accessed 16 Apr 2012

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  1. 1.Department of MathematicsPurdue UniversityWest LafayetteUSA

Personalised recommendations